Dread going to bed

I have had RLS for several years but managed to control it with quinine. About four years ago I began to suffer from REM sleep behaviour disorder. The RLS got much worse and I am now on 2mg of Clonazepam and 4mg of Ropinerole. Even with this level of medication most nights I pace up and down and my arms won't keep still either. Sometimes even my head is the same, I feel I am going mad!

3 Replies

oldestnewest
  • Hi Choccyface,

    That is the highest recommended dose of Ropinirole for the UK. It sounds to me like you probably have augmentation from the ropinirole as your arms are now also affected.

    If the ropinirole is not working you may have to come off it but you will need to do it very slowly and with assistance of your GP as you would need to take an opioid to take during the withdrawal as it isn't pretty. ( I know as I went through augmentation and withdrawal recently with the help and support of the people on this website). I was also given clonazepam at the same time as the ropinirole when I told my MS neurologist the symptoms were getting worse and spreading to other parts of my body and not only did it not help, I think it made the symptoms worse so I stopped taking it.

    Use the search tab above to look up augmentation.

    I really know how you feel and hope you find a solution to deal with this horrible disease. I wish you all the best,

    Jools

  • Hi Choccycface, this link may help you and your doctor understand about augmentation:

    sleepreviewmag.com/2015/02/...

    There is also information and a video on Augmentation of the rls-uk.org website:

    rls-uk.org/treating-rls and scroll down.

  • Do you take any other drugs as some are v bad for RLS? Have you looked at any other triggers e.g. Spicy food, big meals, eating late, cheese, coffee, CHOCOLATE!, boiled potatoes, alcohol, which are all triggers for me. A diary can help find triggers but you probably need to get thro' augmentation/ change of drugs first. Tramadol got me thro' but is an opiate and some docs are loathe to give it.

    Good luck!

You may also like...